FOLFIRI

Please feel free to read, share your thoughts, your stories and connect with others!
hvnguyen
Posts: 2
Joined: Fri Mar 03, 2006 4:36 pm
Contact:

FOLFIRI

Postby hvnguyen » Wed Oct 18, 2006 5:10 pm

Hello,
I'm 31 years old with stage 4 CC with metastasis into the stomach area. I was on FOLFOX with Avastin for around 6 months. Then I had alergic reaction with Oxaliplatin then my doctor took me off that. So I just had 5FU, leucovorin & avastin for the past 6 months. Now that my last CT scan shows that my cancer is growing back. My doctor switched me to FOLFIRI. Anyone knows the side effect of FOLFIRI is any different than FOLFOX. And the effectiveness between the two? Thanks

- huy

skier03
Posts: 24
Joined: Tue Nov 15, 2005 1:31 pm
Location: New York and Boston

Folfiri

Postby skier03 » Wed Oct 18, 2006 6:36 pm

Hi,

I was on FOLFOX + Erbitux + Avastin for about 7 months when I was first diagnosed. I recently had a recurrence, and am now on FOLFIRI + Avastin for 6 more months. The only difference between FOLFOX and FOLFIRI is that instead of oxiliplatin you will receive irinotecan. Everything else is the same.

The biggest side effect that they warn of on irinotecan is diahrrea. If it is really bad, they can give you a shot before the infusion to slow your intestines. There is also prescription meds that you can take in between treatments. But you won't necessarily have any problems at all (4 treatments for me so far, and no diahrrea to speak of... knock on wood).

Oxilaplatin and irinotecan are different in nature, so just because you had a reaction to the first does not mean you will have a reaction to the second.

Good luck and stay strong!

Skier03

butrflies
Posts: 18
Joined: Wed Oct 04, 2006 9:29 am
Location: NJ

Erbitux

Postby butrflies » Wed Oct 18, 2006 6:45 pm

hi skier03

how did your body tolerate the erbitux? i'm very new to all this. just went to my first oncology appointment and all of this is a bit over my head but doc said they are doing a trial for folfox6 + erbitux, told the doc i would get back to him once i did some more research.

thanks
amy
stage3c

Tallgirl_5_11
Posts: 11
Joined: Mon Mar 20, 2006 9:40 am
Location: Howell, Michigan

Postby Tallgirl_5_11 » Wed Oct 18, 2006 11:58 pm

I went on Folfuri in Feb of 2006. I ended up loosing my hair from the Irinotican. It fell out slowly for about 4 months, then i finally decided to shave it off. It never completely fell out, but enough where you could see bald spots. I also had bad diarrea with the irinotican. I was happy to get off of the Oxoliplatin so i could start drinking cold water and eat ice cream. I was on Folfuri for about 6 1/2 months and it stopped working, so I am now in a clinical trial. I am a 38 years old with stage 4 colon cancer with mets in my liver and stomach/pelvic area.

Good luck!

Bryan S
Posts: 82
Joined: Fri Jul 21, 2006 6:44 pm
Location: Florissant, MO

Postby Bryan S » Fri Oct 20, 2006 8:03 pm

There is an article on treatment of metastatic colon cancer at www.uspharmacist.com under the continuing edjucation section it may help you with this question.

Hannah
Posts: 287
Joined: Tue Nov 15, 2005 3:59 pm
Location: Little Rock, AR

Postby Hannah » Sat Oct 21, 2006 6:12 pm

Huy,

Skier03 is right - the major side effect of the irinotecan (also known as Camptosar or CPT-11) is diarrhea - which can come very soon (usually very soon after treatment) or later, which actually can be more serious. Also, keep in mind that there are anti-nausea drugs that you can be given prior to chemo that help keep you from tossing your cookies.


The Camptosar website has good info about diarrhea and other side effects, especially when to be concerned and call your doctor:
http://www.camptosar.com/products/campt ... fects.aspx


From the Camptosar website: "Other symptoms that may occur independent of early diarrhea include a runny nose, more saliva (spit) in your mouth, and watery eyes. The patient may also have sweating, flushing, and stomach cramps." Funny - I have heard more people complain about having a lot of spit in their mouth and the watery eyes - but I don't know if it's because it actually happens more often or if it's because it's a pretty strange side effect!

Also from the Camptosar website:
"When to Call Your Doctor or Nurse
Many side effects can be treated. Some are serious and can threaten your life. Be sure to talk about any side effects with your Cancer Care Team. The sooner they know about them, the sooner your team can help you. You should call your doctor or nurse if you experience the following:

• You have diarrhea or stomach cramps
• You cannot get diarrhea or stomach cramps under control within 24 hours
• You have black or bloody bowel movements
• You feel woozy, dizzy, or faint
• You cannot drink fluids because of upset stomach or vomiting
• You have a fever (temperature above 100.4°F) or chills (temperature below 96.0°F)"

GOOD LUCK!
:)Hannah
Hannah K. Vogler
Co-Founder, The Colon Club
cousin of Amanda Sherwood Roberts
dx 1/99 Stage III at age 24
died January 1, 2002 at age 27


Return to “Colon Talk - Colon cancer (colorectal cancer) support forum”



Who is online

Users browsing this forum: Yahoo [Bot] and 35 guests